Alert archive / Missouri / Wind Chill Advisories in 2008
Wind Chill Advisory 4, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Feb 19, 2008, 3:48 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Feb 20, 2008, 2:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2008, 3:48 PM CST (21:48 UTC)
- In effect from
- Feb 20, 2008, 2:00 AM CST
- Expired
- Feb 20, 2008, 11:00 AM CST
- In force
- 9 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 192148 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CST TUE FEB 19 2008 ...DANGEROUS WIND CHILLS TO IMPACT PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT... ...A PROLONGED PERIOD OF WINTRY WEATHER TO LIKELY IMPACT MUCH OF THE BI-STATE REGION LATE THIS WEEK... .A PROLONGED PERIOD OF BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER WILL AFFECT MUCH OF THE BI-STATE REGION THROUGH THE END OF THE WEEK. FIRST...A STRONG COLD FRONT WILL SWEEP THROUGH LATE TONIGHT AND PROVIDE A REINFORCING SHOT OF ARCTIC COLD WHICH WILL ENTRENCH ITSELF OVER THE AREA THROUGH THE END OF THE WEEK. WHEN THIS COLD AIR INITIALLY MOVES IN LATE TONIGHT AND WEDNESDAY MORNING...IT WILL BE ACCOMPANIED BY STRONG NORTHWEST TO NORTH WINDS WHICH WILL DRIVE WIND CHILL VALUES DOWN TO DANGEROUS LEVELS OF 15 TO 20 BELOW ZERO OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SUB-ZERO WIND CHILL VALUES WILL BE FOUND AS FAR SOUTH AS THE INTERSTATE 70 CORRIDOR. IN ADDITION...A STORM SYSTEM IMPACTING OUR AREA LATE THIS WEEK WILL INTERACT WITH SOME GULF OF MEXICO MOISTURE AND WARMER AIR AND DRIVE THIS OVER TOP OF THE ARCTIC COLD THAT IS ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE BI-STATE AREA ON THURSDAY AND FRIDAY...WITH THE WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW OVER AREAS SOUTH OF INTERSTATE 70...AND MAINLY STAYING SNOW IN AREAS TO THE NORTH. PRECIPITATION IS NOT EXPECTED TO BE PERSISTENT THROUGH THE ENTIRE PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME. THERE IS ALSO STILL SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS AND TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW... SLEET AND ICE APPEAR LIKELY SOMEWHERE IN THE WATCH AREA. ILZ095-096-MOZ018-019-026-027-201100- /O.NEW.KLSX.WC.Y.0004.080220T0800Z-080220T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 348 PM CST TUE FEB 19 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST WEDNESDAY. A POWERFUL COLD FRONT WILL DELIVER ANOTHER SHOT OF ARCTIC COLD TO THE AREA LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY MORNING. STRONG NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH WILL ALSO ACCOMPANY THE COLD AIR...AND AS A RESULT...WILL PRODUCE WIND CHILLS BETWEEN 15 AND 20 BELOW ZERO LATE TONIGHT AND WEDNESDAY MORNING. BY LATE WEDNESDAY MORNING...RISING TEMPERATURES AND DIMINISHING WINDS WILL ALLEVIATE THE WIND CHILL HAZARD. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MOZ072>074-084-085-099-201100- /O.NEW.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/ CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 348 PM CST TUE FEB 19 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN LATE WEDNESDAY NIGHT AS ALL SNOW...BUT THEN BECOME MIXED WITH SLEET DURING THE DAY ON THURSDAY...AND WITH FREEZING RAIN BY THURSDAY NIGHT INTO FRIDAY. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND ICE ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065- 075-201100- /O.NEW.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 348 PM CST TUE FEB 19 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW... BUT THEN BECOME MIXED WITH SLEET DURING THE DAY ON THURSDAY...AND CONTINUE INTERMITTENTLY UNTIL FRIDAY AFTERNOON. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ TES
3 follow-up statements
000 WWUS43 KLSX 201041 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 441 AM CST WED FEB 20 2008 ...DANGEROUS WIND CHILLS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING... ...WINTER STORM WILL AFFECT AREA AS EARLY AS LATE TONIGHT AND CONTINUE INTO FRIDAY... .BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER PATTERN WILL AFFECT PARTS OF MISSOURI AND ILLINOIS THROUGH THE END OF THE WEEK. FIRST...A STRONG COLD FRONT MOVED THROUGH THE AREA OVERNIGHT BRINGING AN REINFORCING SHOT OF ARCTIC AIR. GUSTY NORTHWEST WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE BELOW ZERO WIND CHILL VALUES ACROSS MUCH OF THE REGION. NEXT...A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES WILL MOVE SLOWLY NORTHEAST ACROSS MISSOURI AND ILLINOIS THURSDAY AND FRIDAY. THIS SYSTEM WILL CAUSE MOIST AND RELATIVELY WARM AIR FROM GULF OF MEXICO TO MOVE OVER THE ARCTIC COLD AIR THAT IS ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE AREA...WITH THE WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IN AREAS SOUTH OF INTERSTATE 70...WITH SNOW AND SOME SLEET IN AREAS TO THE NORTH. PRECIPITATION IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE ENTIRE PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME. THERE IS ALSO STILL SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS AND TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW... SLEET AND ICE APPEAR LIKELY WITHIN THE WATCH AREA. ILZ095-096-MOZ018-019-026-027-201600- /O.CON.KLSX.WC.Y.0004.000000T0000Z-080220T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 441 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. WIND CHILLS WILL BE TO AROUND 15 BELOW ZERO THIS MORNING AS GUSTY NORTHWEST WINDS BETWEEN 10 AND 20 MPH COMBINE WITH AMBIENT TEMPERATURES FALLING THROUGH THE SINGLE DIGITS. BY LATE MORNING... THE WINDS WILL BEGIN TO DIMINISH WHICH WILL CAUSE WIND CHILLS TO SLOWLY RISE FROM THESE DANGEROUS LEVELS. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS IN MULTIPLE LAYERS OF WARM CLOTHING...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MOZ072>074-084-085-099-202300- /O.CON.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/ CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 441 AM CST WED FEB 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT AS ALL SNOW...BUT THEN BECOME MIXED WITH SLEET DURING THE DAY ON THURSDAY...AND WITH FREEZING RAIN BY THURSDAY NIGHT INTO FRIDAY. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND ICE ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065- 075-202300- /O.CON.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 441 AM CST WED FEB 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW... BUT THEN BECOME MIXED WITH SLEET BY AFTERNOON...AND CONTINUE INTERMITTENTLY UNTIL FRIDAY AFTERNOON. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ BRITT
000 WWUS43 KLSX 201537 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 937 AM CST WED FEB 20 2008 ...DANGEROUS WIND CHILLS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THIS MORNING... ...WINTER STORM WILL AFFECT AREA BEGINNING LATE TONIGHT AND CONTINUE INTO FRIDAY... .BELOW NORMAL TEMPERATURES AND ACTIVE WEATHER PATTERN WILL AFFECT PARTS OF MISSOURI AND ILLINOIS THROUGH THE END OF THE WEEK. FIRST...A STRONG COLD FRONT MOVED THROUGH THE AREA OVERNIGHT BRINGING AN REINFORCING SHOT OF ARCTIC AIR. GUSTY NORTHWEST WINDS WILL COMBINE WITH FALLING TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL VALUES OF 15 TO 20 BELOW ZERO OVER PARTS OF NORTHEAST MISSOURI THROUGH LATE THIS MORNING...BEFORE TEMPERATURES BEGIN TO WARM AND WINDS DIMINISHING WILL RAISE WIND CHILL VALUES. WIND CHILLS BELOW ZERO WILL CONTINUE FOR THE REST OF THIS MORNING FOR MOST AREAS NORTH OF THE INTERSTATE 70 CORRIDOR. NEXT...A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES WILL MOVE SLOWLY NORTHEAST ACROSS MISSOURI AND ILLINOIS THURSDAY AND FRIDAY. THIS SYSTEM WILL CAUSE MOIST AND RELATIVELY WARM AIR FROM GULF OF MEXICO TO MOVE OVER THE ARCTIC COLD AIR THAT IS ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE AREA...WITH THE WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IN AREAS SOUTH OF INTERSTATE 70...WITH SNOW AND SOME SLEET IN AREAS TO THE NORTH. PRECIPITATION IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE ENTIRE PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME. THERE IS ALSO STILL SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS AND TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW... SLEET AND ICE APPEAR LIKELY WITHIN THE WATCH AREA. ILZ095-096-MOZ026-027-201645- /O.EXP.KLSX.WC.Y.0004.000000T0000Z-080220T1600Z/ ADAMS IL-BROWN IL-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 937 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. TEMPERATURES HAVE BEGUN TO RISE THROUGH THE SINGLE DIGITS...AND WITH WINDS ALSO DIMINISHING...WIND CHILL VALUES HAVE RISEN OUT OF THE DANGEROUS LEVELS THEY WERE IN EARLIER THIS MORNING. $$ MOZ018-019-201700- /O.EXT.KLSX.WC.Y.0004.000000T0000Z-080220T1700Z/ KNOX-LEWIS- 937 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM CST THIS MORNING. WIND CHILLS OF AROUND 15 BELOW ZERO WILL CONTINUE THROUGH LATE THIS MORNING...BEFORE RISING TEMPERATURES AND DIMINISHING WINDS WILL FORCE WIND CHILL VALUES OUT OF DANGEROUS LEVELS. A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS IN MULTIPLE LAYERS OF WARM CLOTHING...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ MOZ072>074-084-085-099-210345- /O.CON.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/ CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 937 AM CST WED FEB 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT AS ALL SNOW...BUT THEN BECOME MIXED WITH OR CHANGE TO SLEET DURING THE DAY ON THURSDAY...AND FREEZING RAIN BY LATE THURSDAY AFTERNOON THROUGH MUCH OF FRIDAY. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND ICE ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065- 075-210345- /O.CON.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 937 AM CST WED FEB 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW... BUT THEN BECOME MIXED WITH SLEET BY AFTERNOON...AND CONTINUE INTERMITTENTLY UNTIL FRIDAY AFTERNOON. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ TES
000 WWUS43 KLSX 201650 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1050 AM CST WED FEB 20 2008 ...WINTER STORM WILL AFFECT AREA BEGINNING LATE TONIGHT AND CONTINUE INTO FRIDAY... .A STORM SYSTEM CURRENTLY OVER THE SOUTHWESTERN UNITED STATES WILL MOVE SLOWLY NORTHEAST ACROSS MISSOURI AND ILLINOIS THURSDAY AND FRIDAY. THIS SYSTEM WILL CAUSE MOIST AND RELATIVELY WARM AIR FROM GULF OF MEXICO TO MOVE OVER THE ARCTIC COLD AIR THAT IS ENTRENCHED AT THE LOWEST LEVELS OF THE ATMOSPHERE. A BROAD SWATH OF PRECIPITATION IS EXPECTED TO IMPACT MUCH OF THE AREA...WITH THE WARMER AIR ALOFT CHANGING THE PRECIPITATION OVER TO A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IN GENERALLY IN AREAS SOUTH OF INTERSTATE 70...WITH SNOW AND SLEET IN AREAS TO THE NORTH. PRECIPITATION IS NOT EXPECTED TO BE CONTINUOUS THROUGH THE ENTIRE PERIOD...WITH SOME SMALL BREAKS DURING THIS TIME...AS THE STORM ACTUALLY CONSISTS OF TWO DIFFERENT PARTS. THERE IS ALSO STILL SOME UNCERTAINTY WITH THIS STORM REGARDING THE EXACT AREAS AND TIME PERIODS IT WILL IMPACT...BUT SEVERAL INCHES OF SNOW...SLEET AND ICE APPEAR LIKELY WITHIN THE WATCH AREA. MOZ018-019-201800- /O.EXP.KLSX.WC.Y.0004.000000T0000Z-080220T1700Z/ KNOX-LEWIS- 1050 AM CST WED FEB 20 2008 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. THE COMBINATION OF RISING TEMPERATURES THROUGH THE SINGLE DIGITS AND DIMINISHING WINDS HAVE ENDED THE DANGEROUS WIND CHILL THREAT FOR THIS MORNING. WIND CHILLS WILL REMAIN BETWEEN ZERO AND 10 BELOW FOR THE NEXT FEW HOURS...SO STILL TAKE PRECAUTIONS...BUT THE DANGER OF FROSTBITE HAS LESSENED CONSIDERABLY. $$ MOZ072>074-084-085-099-210500- /O.CON.KLSX.WS.A.0004.080221T0600Z-080223T0000Z/ CRAWFORD-WASHINGTON-ST. FRANCOIS-IRON-MADISON-REYNOLDS- INCLUDING THE CITY OF...FARMINGTON 1050 AM CST WED FEB 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN LATE TONIGHT AS ALL SNOW...BUT THEN BECOME MIXED WITH OR CHANGE TO SLEET DURING THE DAY ON THURSDAY...AND FREEZING RAIN BY LATE THURSDAY AFTERNOON THROUGH MUCH OF FRIDAY. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW...SLEET...AND ICE ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-047>052-059>065- 075-210500- /O.CON.KLSX.WS.A.0004.080221T1200Z-080223T0000Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-STE. GENEVIEVE- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...EDWARDSVILLE...BELLEVILLE...COLUMBIA...JEFFERSON CITY... ST CHARLES...UNION...ST LOUIS 1050 AM CST WED FEB 20 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY AFTERNOON. PRECIPITATION IS EXPECTED TO BEGIN THURSDAY MORNING AS ALL SNOW... BUT THEN BECOME MIXED WITH SLEET BY AFTERNOON...AND CONTINUE INTERMITTENTLY UNTIL FRIDAY AFTERNOON. BY LATE FRIDAY AFTERNOON...SEVERAL INCHES OF SNOW AND SLEET ARE POSSIBLE FROM THIS WINTER STORM. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ TES
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 19, 2:46 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Feb 19, 2:46 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
246 PM CST TUE FEB 19 2008
.DISCUSSION...
NEXT IN A SERIES OF ARCTIC COLD FRONTS WAS MOVING ACROSS THE UPPER
MIDWEST INTO THE CENTRAL PLAINS THIS AFTERNOON. THE FRONT WILL BLAST
ACROSS THE REGION TONIGHT. BY SUNRISE WEDNESDAY, THE FRONT WILL
EXTEND FROM NORTHERN KY ACROSS THE MO BOOTHEEL INTO NORTHERN OK.
LARGE ARCTIC HIGH WILL BUILD INTO THE REGION DURING THE DAY.
SIGNIFICANT SURFACE PRESSURE RISES WILL ROLL DOWN ACROSS THE AREA IN
THE ARCTIC AIR, AND AS A RESULT EXPECT GUSTY WINDS AND SNOW SHOWERS
LATE TUESDAY NIGHT INTO WENESDAY MORNING.
HIGH PRESSURE WILL SLIDE OFF TO THE EAST ON THURSDAY. LOW PRESSURE WILL
DEVELOP/INTENSIFY OVER THE SOUTHERN PLAINS EARLY THURSDAY IN
RESPONSE TO AN APPROACHING UPPER LEVEL SHORT WAVE. SIGNIFICANT
MOISTURE RETURN IS FORECAST TO OVERRUN THIS HIGH ON THURSDAY AND
CONTINUE INTO FRIDAY.
THE HEAVIEST PRECIPITATION IS EXPECTED ACROSS THE EASTERN OZARKS
WHERE A WINTER STORM WATCH WILL BE ISSUED. THE NAM BUFKIT SOUNDING
FORECAST AT FAM BEGINS PRECIPITATION AS SNOW AROUND SUNRISE THURSDAY
AND THEN CHANGE TO SLEET BY LATE AFTERNOON AND THEN CHANGE TO
FREEZING RAIN THURSDAY EVENING.
TPS
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CONDITIONS TO PREVAIL MUCH OF THE TIME
AREAWIDE THRU THE VALID TAF PERIOD. MAIN ITEM OF INTEREST IS
STRONG CDFNT MOVING THRU LATE TONIGHT...AND WILL FORCE A SHARP
WIND SHIFT WITH GUSTY WINDS WHEN IT PASSES THRU. THERE STILL
REMAINS A SMALL CHANCE FOR SHSN JUST AHEAD OF THE FRONT...WITH
THE BEST CHANCES REMAINING E OF THE MS RIVER. A BRIEF STINT OF
MVFR CIGS MAY ACCOMPANY THE SHSN.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY
AFTERNOON FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-
WASHINGTON.
WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-
JEFFERSON-LINCOLN-MONITEAU-MONTGOMERY-OSAGE-ST. CHARLES-ST.
LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN.
WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST WEDNESDAY FOR KNOX-
LEWIS-MARION-SHELBY.
IL...WINTER STORM WATCH FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON FOR BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-
GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE
IL-MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
WIND CHILL ADVISORY FROM 2 AM TO 10 AM CST WEDNESDAY FOR ADAMS
IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 19, 3:08 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 308 PM CST TUE FEB 19 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 308 PM CST TUE FEB 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT ANOTHER SHOT OF COLD AIR WILL MOVE INTO THE AREA LATE TONIGHT BEHIND A STRONG COLD FRONT. GUSTY NORTHWEST WINDS UP TO 25 TO 30 MPH WILL COMBINE WITH THE COLD AIR TO PRODUCE WIND CHILL VALUES AROUND 15 BELOW ZERO ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THERE IS A CHANCE FOR SNOW SHOWERS TONIGHT AHEAD OF A STRONG COLD FRONT THAT WILL MOVE THROUGH...MAINLY EAST OF THE MISSISSIPPI RIVER...WITH LITTLE OR NO SNOW ACCUMULATION EXPECTED. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE GUSTY NORTHWEST WINDS WILL PERSIST AND COMBINE WITH THE COLD AIR TO PRODUCE WIND CHILL VALUES AROUND 15 BELOW ZERO ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WEDNESDAY MORNING. ANOTHER SIGNIFICANT WINTER STORM WILL MOVE INTO THE REGION LATE WEDNESDAY NIGHT AND PERSIST INTO FRIDAY. THERE IS STILL A LOT OF UNCERTAINTY AS TO THE TIMING AND TRACK OF THE STORM. AT THIS TIME...THE TYPE OF PRECIPITATION AS WELL AS AMOUNTS EXPECTED CAN NOT BE PRECISELY DETERMINED. THE LATEST INDICATIONS POINT TO ACCUMULATING SNOW FROM CENTRAL MISSOURI INTO SOUTH CENTRAL ILLINOIS AND A MIX OF FREEZING RAIN...SLEET AND SNOW OVER SOUTHEAST MISSOURI AS WELL AS FAR SOUTHWEST ILLINOIS. A WINTER STORM WATCH HAS BEEN ISSUED FROM MIDNIGHT WEDNESDAY THROUGH FRIDAY FOR A PORTION OF SOUTHEAST MISSOURI. A WINTER STORM WATCH WILL BE IN EFFECT FROM CENTRAL ACROSS EAST CENTRAL MISSOURI AND SOUTHWEST ILLINOIS FOR THURSDAY THROUGH FRIDAY. MODERATE FLOODING WILL CONTINUE ON PARTS OF THE ILLINOIS RIVER THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 3:48 PM CST | Winter Storm Watch | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more | 30 hr |
Nearby
Wind Chill Advisories in Missouri, 2008Wind Chill Advisories in Illinois, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.